PDA

View Full Version : Weird Symptoms from Lupus????



Mommyof1
12-09-2009, 12:31 PM
Ok so monday night I had to make a trip to the ER because I had a really weird case of symptoms. Im already in a bad flare up with rashes, burning pain/tingling/aching..all that good lupie stuff. Anyhow, I was sitting at school trying to do some work and I was getting shakey and dizzy and then a little bit later the tingling started spreading up my neck and into my head/face/mouth. Then from the base of my neck up throughout it tightened, I could actually feel the tension when I touched my neck. It was so uncomfortable it become harder to swallow and everything around me was dreamlike. I also felt more of this on the right side of my face even though it affected everywhere. My memory of this is foggy so I pretty much lost track of time when all this happened so I cant say how long it lasted. I never blacked out or anything but was really spacey. I went to the ER and they tried to tell me it was an allergic reaction!!!? I did NOT have any swelling, I could breathe fine and I didn't get hives or anything. They gave me a shot of benadryl and 20mg of prednisone and sent me home. Yesterday I had another episode after having the rash etc for a while and it was very similar to the day before but not quite as intense. The only difference was I almost had some sort of taste in my mouth with the trouble swallowing this time and when I spaced out once during the episode it lasted a few seconds and then I came back to the dreamlike state and was like where am i? for a second. I talked to my neuro who doesn't seem to think this is a seizure(although I had 2 seizures in the past at 15 except they were convulsive)and said it sounds like part of the severe flare up and makes him question vasculitis as he has before with my patchy burning sensations. With all this said Im just trying to figure out if anyone else has had a similar episode and what it was or what happened as far as treatment etc with their lupus? I go for an EEG tomorrow and well go from there. The ER gave me 3 days worth of the 20mg prednisone and some benadryl(<-which I dont see the need to take). Please can someone help??? Thanks. *hugs* -Brittanee

P.S. Im not on Cymbalta yet. My dr asked me if i was too because cymbalta while taking neurontin can sometimes cause seizures but this is not the case...just in case you wanted to know.

tsk0866
12-26-2009, 01:05 PM
That is crazy. How do you manage with all those drugs? I hate to be the end user.

Have you considered other options with your meds? I could suggest something but I'd rather hold back.:yes:

rob
12-26-2009, 05:37 PM
That is crazy. How do you manage with all those drugs? I hate to be the end user.

Have you considered other options with your meds? I could suggest something but I'd rather hold back.:yes:

You have been pushing the dietary supplement "Mirac" in your other posts. This product has been discussed at length here at We Have Lupus, and a search of the keyword Mirac here on the site will yield some interesting information about this so called "treatment" for Lupus. Buyer beware.

Rob

debbie-b
12-26-2009, 05:40 PM
That is crazy. How do you manage with all those drugs? I hate to be the end user.

Have you considered other options with your meds? I could suggest something but I'd rather hold back.:yes:

Holding back is a good idea.

Debbie

karenboss
12-30-2009, 03:19 PM
sounds nerologic to me - but I'd rather defer to the dr and including ER DR - you never know how alergies might rear thier head... well sounds iffy to me but better to follow dr's advise on the benadryl. Have they done a cat scan of your head and neck yet? What are your siezures from? How was your vision during the episode?

tsk0866
12-30-2009, 10:24 PM
You have been pushing the dietary supplement "Mirac" in your other posts. This product has been discussed at length here at We Have Lupus, and a search of the keyword Mirac here on the site will yield some interesting information about this so called "treatment" for Lupus. Buyer beware.

Rob

Perhaps there is need for all my Lupus friends to personally ask Dr Hnat of Newport Beach CA. Seems like there is a "Buyer Beware" virus on the move.

BonusMom
12-30-2009, 10:43 PM
Perhaps there is need for all my Lupus friends to personally ask Dr Hnat of Newport Beach CA. Seems like there is a "Buyer Beware" virus on the move.

When was Dr. Hnat's "endorsement" of Mirac written that appears on the website? At one point Dr. Hnat claims to have 51 patients using the product. Are those patients still using the product? Is Dr. Hnat selling the product directly and receiving compensation for those sales or for her "endorsement." I have a very difficult time believing the claims of one physician. Show me the scientific studies and the proof that this "pharmaceutical medication" is any better than what I can purchase for a fraction of the cost at my local drug store.

Is Berean Development, Inc. still in business? From what I can see, the corporate licenses have been suspended in both Nevada and California.

adsimcik
12-31-2009, 11:11 AM
Just from some quick research into this Mirac stuff, I've found that the main active ingredients in it are quercetin and bromelain. Check out these two ingredients on Wikipedia for yourself. Bromelain is an enzyme extracted from pineapples and has been proven to have an anti-inflammatory effect. The benefits of quercetin, on the other hand, are more questionable, if not downright dangerous. ("Some researchers believe quercetin should not be used by healthy people (for prevention) until it can be shown that quercetin doesn't itself cause cancer.") In fact, "a bioavailability study done on rats showed that ingested quercetin is extensively metabolized into non-active phenolic acids, with more than 96% of the ingested amount excreted within 72 hours," or, in other words, very little of it stays in the body.
As with anything, everyone must make their own decisions, but I plan on trying Bromelain as an anti-inflammatory in the hopes of reducing my need for NSAIDs. It's available at Amazon.com, and seems to be worth a try.

Okay, to get back on topic: Any dizziness, sweating, heart palpitations, nausea, etc., with these spells? I've discovered that one of the biggest problems is describing our symptoms accurately so that another person can understand. Telling the doctor, "I feel icky and my head feels like it's about to explode," isn't as descriptive as, "I'm kinda dizzy, with some nausea, tightness in my neck, and a jittery feeling." Have you considered anxiety (ie. panic attacks)? When my lupus has been completely under control (which has only happened twice - one time on 80 mg of prednisone, and once on 600 mg of doxycycline 2x a day), all of my symptoms, including anxiety, were completely wiped out, so I know that the nausea, vertigo, dizziness, nervousness, etc., are caused by my lupus. (I suspect chronic, systemic inflammation, which is why I'm gonna give the bromelain a try.) Even an extremely low dose (1/2 a 0.25 mg tablet) of Xanax is enough to at least moderate these symptoms, but I generally refrain from taking it unless absolutely needed, so a bottle of 60 pills lasts me several months. Anyway, research anxiety and panic attacks and see if any of the symptoms sound familiar and then talk to your doctor about something in the way of anti-anxiety meds. (Avoid anti-depressants that are used to treat anxiety - they usually don't work unless you get the dosage high enough, and then you're a zombie, sleeping your life away.)